Alert archive / Alabama / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 348, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Jul 4, 2008, 7:52 PM CDT for Tallapoosa County, Alabama. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 4, 2008, 7:52 PM CDT (00:52 UTC)
- Expired
- Jul 4, 2008, 8:30 PM CDT
- In force
- 38 min
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
County Tallapoosa County, AL
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 0.9 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 965 J/kg
- Mixed-layer CIN
- -73 J/kg
- Mixed-layer LCL
- 1183 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KBMX 050052
SVRBMX
ALC123-050130-
/O.NEW.KBMX.SV.W.0348.080705T0052Z-080705T0130Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
752 PM CDT FRI JUL 4 2008
THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL TALLAPOOSA COUNTY IN EAST CENTRAL ALABAMA...
THIS INCLUDES THE CITIES OF...DADEVILLE...CAMP HILL...ALEXANDER
CITY...
* UNTIL 830 PM CDT
* AT 749 PM CDT...THE NATIONAL WEATHER SERVICE INDICATED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING
WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR ALEXANDER
CITY...AND MOVING EAST AT 22 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
JACKSONS GAP AND JACKSONS GAP BY 800 PM CDT...
DADEVILLE BY 810 PM CDT...
CAMP HILL BY 825 PM CDT...
WINDS OF 60 TO 70 MPH WILL BREAK LARGE TREE LIMBS AND CAUSE SOME
DAMAGE...ESPECIALLY TO SMALLER STRUCTURES.
IF ON OR NEAR LAKE MARTIN...GET OUT OF THE WATER AND MOVE INDOORS OR
INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES
FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW.
DONT BE CAUGHT ON THE WATER IN A THUNDERSTORM
TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758.
LAT...LON 3274 8561 3269 8581 3276 8590 3276 8598
3303 8595 3303 8561
TIME...MOT...LOC 0052Z 276DEG 20KT 3286 8588
$$
KSL1 follow-up statement
000
WWUS54 KBMX 050106
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
806 PM CDT FRI JUL 4 2008
ALC123-050130-
/O.CON.KBMX.SV.W.0348.000000T0000Z-080705T0130Z/
TALLAPOOSA AL-
806 PM CDT FRI JUL 4 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT
FOR CENTRAL TALLAPOOSA COUNTY...
AT 802 PM CDT...THE NATIONAL WEATHER SERVICE CONTINUED TO INDICATE A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
JACKSONS GAP...OR ABOUT NEAR DADEVILLE...MOVING EAST AT 23 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
DADEVILLE...6 MILES SOUTH OF EAGLE CREEK...8 MILES SOUTH OF
HORSESHOE BEND NATIONAL MILITARY PARK AND 8 MILES SOUTH OF
HORSESHOE BEND BY 815 PM CDT...
CAMP HILL BY 830 PM CDT...
LAT...LON 3274 8561 3269 8581 3276 8590 3276 8598
3303 8595 3303 8561
TIME...MOT...LOC 0106Z 276DEG 20KT 3286 8582
$$
KSLWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 6:28 PM CDT, 1 hour 24 minutes earlier.
Area forecast discussion, Jul 4, 6:28 PM CDT, 1 hour 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 628 PM CDT FRI JUL 4 2008 .UPDATE...FOR 00Z AVIATION. && .DISCUSSION... UNFORTUNATELY...IT LOOKS LIKE SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH THE EARLY EVENING HOURS. SOME OF THESE COULD STILL HANG AROUND LONG ENOUGH TO MESS UP SOME OF THE EVENING INDEPENDENCE DAY FIREWORKS...ESPECIALLY FOR AREAS ALONG AND NORTH OF INTERSTATE 20. HOPEFULLY...MOST OF THE CONVECTION WILL BEGIN TO SUBSIDE AFTER SUNSET. OTHERWISE...EXPECT A VERY SUMMER LIKE NIGHT WITH MUGGY CONDITIONS AND TEMPERATURES AROUND 70. MUCH OF THE SAME IS EXPECTED TOMORROW ACROSS CENTRAL ALABAMA. THE SURFACE BOUNDARY THAT IS CURRENTLY TRIGGERING ALL OF THESE STORMS IN NORTH MISSISSIPPI WILL STALL ACROSS THE FORECAST AREA. EXPECT ADDITIONAL THUNDERSTORMS WITH THE POSSIBILITY OF HEAVY RAIN...STRONG GUSTY WINDS AND FREQUENT LIGHTNING. EXPECT RAIN CHANCES TO PRETTY MUCH CONTINUE THROUGH ALL OF NEXT WEEK. PLENTY OF MOISTURE IN PLACE AND DAYTIME HEATING WILL BE ENOUGH TO TRIGGER THE USUAL AFTERNOON THUNDERSTORM. IN FACT...MODELS INCREASE PRECIPITABLE WATER VALUES EACH DAY NEXT WEEK. NOT MUCH CHANGE IN TEMPERATURES EXPECTED. THEY WILL BE RUNNING EITHER AT OR SLIGHTLY ABOVE NORMAL. THAT MEANS THAT UNBEARABLE HUMIDITY IS BACK. && .AVIATION...00Z TAF DISCUSSION. SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH THE EARLY EVENING. SOME OF THESE STORMS HAVE PRODUCED GUST TO NEAR 30 KTS. FOR SATURDAY...SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED BY MID TO LATE MORNING AND THEN CONTINUE THROUGH THE END OF THE TAF...AS AN UPPER LEVEL TROUGH COMBINDED WITH A WEAK SURFACE BOUNDARY AND PLENTY OF LOW LEVEL MOISTURE SETTLE ACROSS THE AREA. && .BMX WATCHES/WARNINGS/ADVISORIES...NONE. && 10/88
Hazardous weather outlook, Jul 4, 12:16 PM CDT, 7 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 1216 PM CDT FRI JUL 4 2008 ALZ011>015-017>050-051716- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 1216 PM CDT FRI JUL 4 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...THIS AFTERNOON AND TONIGHT. A FEW STRONG STORMS ARE POSSIBLE GENERALLY THROUGH 10 PM. THESE STRONG STORMS MAY DEVELOP ANYWHERE ACROSS CENTRAL ALABAMA. WIND GUSTS UP TO 45 MPH AND FREQUENT LIGHTNING ARE THE POTENTIAL THREATS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. A FEW STRONG STORMS ARE POSSIBLE AGAIN ON SATURDAY ACROSS ALL OF CENTRAL ALABAMA. AT THIS TIME...IT APPEARS THE GREATEST OPPORTUNITY WILL OCCUR IN ASSOCIATION WITH DAYTIME HEATING...FROM 2 PM THROUGH 10 PM. WIND GUSTS UP TO 45 MPH AND DANGEROUS LIGHTNING ARE THE POTENTIAL THREATS. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT ANTICIPATED AT THIS TIME. 27
In the hours before
Special weather statement, Jul 4, 6:29 PM CDT, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 629 PM CDT FRI JUL 4 2008 ALZ027-050015- TALLADEGA- 629 PM CDT FRI JUL 4 2008 ...SIGNIFICANT WEATHER ALERT FOR TALLADEGA COUNTY UNTIL 715 PM CDT... AT 627 PM CDT...THE NATIONAL WEATHER SERVICE IS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM LINCOLN TO ALPINE TO LOGAN MARTIN DAM TO WILSONVILLE...OR ALONG A LINE EXTENDING FROM 7 MILES EAST OF PELL CITY TO 9 MILES WEST OF TALLADEGA TO 9 MILES NORTHEAST OF CHILDERSBURG TO CHILDERSBURG TO WILSONVILLE...MOVING EAST AT 20 MPH. WINDS UP TO 40 MPH AND FREQUENT CLOUD TO GROUND LIGHTNING ARE EXPECTED WITH THESE STORMS. * LOCATIONS IN OR NEAR THE PATH INCLUDE... CHILDERSBURG. HOWELLS COVE. VARNONS. ALPINE. SYLACAUGA MUNICIPAL AIRPORT. SYCAMORE. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO THE STORM TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER IMMEDIATELY. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. KSL
Special weather statement, Jul 4, 6:30 PM CDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 630 PM CDT FRI JUL 4 2008 ALZ032-050030- HALE- 630 PM CDT FRI JUL 4 2008 ...SIGNIFICANT WEATHER ALERT FOR HALE COUNTY UNTIL 730 PM CDT... AT 627 PM CDT...THE NATIONAL WEATHER SERVICE IS TRACKING A STRONG THUNDERSTORM NEAR WEDGEWORTH...OR 7 MILES EAST OF EUTAW...MOVING EAST AT 15 MPH. PEA SIZE HAIL AND WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH INCLUDE... EVANSVILLE. GREENSBORO MUNICIPAL AIRPORT. HARPER HILL. ELLIOTS CREEK. WATEROAK. THIS THUNDERSTORM COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A WARNING IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. 16
Special weather statement, Jul 4, 6:33 PM CDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 633 PM CDT FRI JUL 4 2008 ALZ020-050015- CHEROKEE- 633 PM CDT FRI JUL 4 2008 ...SIGNIFICANT WEATHER ALERT FOR SOUTHERN CHEROKEE COUNTY UNTIL 715 PM CDT... AT 631 PM CDT...THE NATIONAL WEATHER SERVICE IS TRACKING A STRONG THUNDERSTORM 6 MILES SOUTH OF TENNALA...OR 6 MILES NORTHWEST OF PIEDMONT...MOVING EAST AT 20 MPH. WINDS UP TO 40 MPH AND FREQUENT CLOUD TO GROUND LIGHTNING ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH INCLUDE... TENNALA. ELLISVILLE. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO THE STORM TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER IMMEDIATELY. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. KSL
Special weather statement, Jul 4, 6:57 PM CDT, 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 657 PM CDT FRI JUL 4 2008 ALZ036-037-050045- COOSA-TALLAPOOSA- 657 PM CDT FRI JUL 4 2008 ...SIGNIFICANT WEATHER ALERT FOR EASTERN COOSA AND WESTERN TALLAPOOSA COUNTIES UNTIL 745 PM CDT... AT 653 PM CDT...THE NATIONAL WEATHER SERVICE IS TRACKING A STRONG THUNDERSTORM NEAR HATCHET...OR 6 MILES SOUTHWEST OF GOODWATER... MOVING EAST AT 25 MPH. ONE HALF INCH DIAMETER HAIL...WINDS UP TO 40 MPH...AND FREQUENT CLOUD TO GROUND LIGHTNING ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH INCLUDE... BRADFORD. KELLYTON. HACKNEYVILLE. ALEXANDER CITY. JACKSONS GAP. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO THE STORM TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER IMMEDIATELY. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. KSL
Special weather statement, Jul 4, 7:15 PM CDT, 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 715 PM CDT FRI JUL 4 2008 ALZ028-050100- CLAY- 715 PM CDT FRI JUL 4 2008 ...SIGNIFICANT WEATHER ALERT FOR CLAY COUNTY UNTIL 800 PM CDT... AT 713 PM CDT...THE NATIONAL WEATHER SERVICE IS TRACKING A STRONG THUNDERSTORM 8 MILES EAST OF WOODSTOCK...OR 10 MILES WEST OF ASHLAND...MOVING EAST AT 25 MPH. PEA SIZE HAIL...WINDS UP TO 40 MPH...AND FREQUENT CLOUD TO GROUND LIGHTNING ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH INCLUDE... ROSELLE. MILLERVILLE. ASHLAND. MELLOW VALLEY. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO THE STORM TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER IMMEDIATELY. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. KSL
Special weather statement, Jul 4, 7:39 PM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 739 PM CDT FRI JUL 4 2008 ALZ037-050130- TALLAPOOSA- 739 PM CDT FRI JUL 4 2008 ...SIGNIFICANT WEATHER ALERT FOR TALLAPOOSA COUNTY UNTIL 830 PM CDT... AT 736 PM CDT...THE NATIONAL WEATHER SERVICE IS TRACKING A STRONG THUNDERSTORM NEAR ALEXANDER CITY...MOVING EAST AT 25 MPH. ONE HALF INCH DIAMETER HAIL...WINDS UP TO 40 MPH...AND FREQUENT CLOUD TO GROUND LIGHTNING ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH INCLUDE... ALEXANDER CITY. JACKSONS GAP. DADEVILLE. CAMP HILL. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO THE STORM TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER IMMEDIATELY. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. KSL
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 1:53 PM CDT | Severe Thunderstorm Warning | BMX | Sumter | 52 min |
| Jul 5, 2:06 PM CDT | Severe Thunderstorm Warning | BMX | Pickens, Tuscaloosa | 39 min |
| Jul 5, 3:31 PM CDT | Severe Thunderstorm Warning | BMX | Jefferson, Shelby | 44 min |
| Jul 5, 3:58 PM CDT | Severe Thunderstorm Warning | BMX | Lamar, Marion | 47 min |
| Jul 5, 4:17 PM CDT | Severe Thunderstorm Warning | BMX | Jefferson, St. Clair, Shelby | 43 min |
| Jul 5, 4:30 PM CDT | Severe Thunderstorm Warning | BMX | Blount, Etowah, St. Clair | 45 min |
| Jul 5, 4:34 PM CDT | Severe Thunderstorm Warning | BMX | Russell | 26 min |
| Jul 5, 4:49 PM CDT | Severe Thunderstorm Warning | BMX | Bullock, Montgomery, Pike | 26 min |
| Jul 5, 5:15 PM CDT | Severe Thunderstorm Warning | BMX | Bullock, Montgomery, Pike | 30 min |
| Jul 5, 5:27 PM CDT | Areal Flood Advisory | BMX | Montgomery | 3 hr |
| Jul 5, 5:38 PM CDT | Severe Thunderstorm Warning | BMX | Calhoun, Clay, Cleburne, Talladega | 37 min |
| Jul 5, 6:08 PM CDT | Severe Thunderstorm Warning | BMX | Calhoun, Clay, Cleburne, Randolph, Talladega | 52 min |
| Jul 5, 6:15 PM CDT | Severe Thunderstorm Warning | BMX | Elmore, Tallapoosa | 45 min |
| Jul 5, 6:41 PM CDT | Severe Thunderstorm Warning | BMX | Bullock, Macon | 49 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.